Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 6, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 10, 2009, 3:26 PM CST for 20 counties in Kansas. It took effect at Feb 11, 2009, 3:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 3:26 PM CST (21:26 UTC)
- In effect from
- Feb 11, 2009, 3:00 AM CST
- Expired
- Feb 11, 2009, 8:52 AM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 102126 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 PM CST TUE FEB 10 2009 KSZ032-033-047>053-067>070-082-083-091>094-098-110530- /O.NEW.KICT.WI.Y.0006.090211T0600Z-090211T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 326 PM CST TUE FEB 10 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. STRONG NORTH TO NORTH WEST WINDS AROUND 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL DEVELOP OVERNIGHT. THE STRONG WINDS WILL DEVELOP BEHIND THE COLD FRONT AND SHOULD DIMINISH TOMORROW MORNING AS THE SYSTEM MOVES EAST OUT OF THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BILLINGS
3 follow-up statements
000 WWUS73 KICT 110318 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 918 PM CST TUE FEB 10 2009 KSZ032-033-047>053-067>070-082-083-091>094-098-111130- /O.EXT.KICT.WI.Y.0006.090211T0900Z-090211T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 918 PM CST TUE FEB 10 2009 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY. STRONG NORTH TO NORTH WEST WINDS AROUND 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL DEVELOP LATE TONIGHT. THE STRONG WINDS WILL DEVELOP BEHIND A COLD FRONT AND SHOULD DIMINISH LATE WEDNESDAY MORNING AS THE SYSTEM MOVES EAST OUT OF THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMC
000 WWUS73 KICT 110931 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 331 AM CST WED FEB 11 2009 KSZ032-033-047>053-067>070-082-083-091>094-098-111800- /O.EXT.KICT.WI.Y.0006.000000T0000Z-090211T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 331 AM CST WED FEB 11 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL SPREAD SOUTHEAST ACROSS CENTRAL...SOUTH-CENTRAL...AND WESTERN PORTIONS OF SOUTHEAST KANSAS EARLY THIS MORNING...IN WAKE OF A STRONG COLD FRONT. WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA BY NOON...BUT BREEZY CONDITIONS WILL CONTINUE ALL DAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ADK
000 WWUS73 KICT 111452 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 852 AM CST WED FEB 11 2009 KSZ032-033-047>053-067>070-082-083-091>094-098-111600- /O.CAN.KICT.WI.Y.0006.000000T0000Z-090211T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 852 AM CST WED FEB 11 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE AREA AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ JAKUB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 10, 3:05 PM CST, 21 minutes earlier.
Area forecast discussion, Feb 10, 3:05 PM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 305 PM CST TUE FEB 10 2009 .DISCUSSION... THIS IS AN ACTIVE WEATHER PERIOD. THE MAIN FORECAST CONCERN IS THE SEVERE WEATHER POTENTIAL TONIGHT. ADDITIONAL CONCERNS ARE THE MULTIPLE PRECIPITATION CHANCES FOR THE WEEKEND AND EARLY NEXT WEEK. TONIGHT: VERY COMPLEX FORECAST FOR THE AREA WITH AN ARRAY OF WEATHER AND/OR HAZARDS. SO WELL START WITH CONVECTIVE CHANCES. MOISTURE HAS BEEN STREAMING NORTHWARD PER SURFACE OBSERVATIONS AND SATELLITE IMAGERY. ISOLATED SHOWER/THUNDERSTORM ACTIVITY HAS BROKEN OUT ACROSS NORTHERN OKLAHOMA AND INTO SOUTHERN KANSAS. IT APPEARS TO BE FORMING ALONG A SUBTLE LEADING WAVE IN CONJUNCTION WITH LOW AND MID-LEVEL MOISTURE RETURN. THIS IS AN INDICATION THAT THE MID-LEVEL MOISTURE RETURN MAY BE A LITTLE QUICKER THAN EITHER THE NAM OR THE GFS INDICATED. THINK BEST CASE SCENARIO FOR LOW-LEVEL MOISTURE PUTS SOUTHERN KANSAS AND MORE LIKELY SOUTHEAST KANSAS IN THE MIDDLE 50S FOR DEWPOINTS. NAM MAINTAINS FAVORABLE LOW-LEVEL CAPE... 100 TO 200 J/KG 0-3KM... THROUGH LATE THIS EVENING OR EARLY TONIGHT WITH SHEAR PROFILES SUPPORTIVE OF SUPERCELLS THROUGH ROUGHLY 03Z. THERE IS A MARGINAL TORNADO THREAT THROUGH ABOUT 00Z TO 01Z CONTINGENT ON HIGHER DEWPOINTS ENTERING THE AREA. WITH INCREASING CIN AFTER SUNSET FEEL THAT SUPERCELLS WOULD BECOME ELEVATED WITH HAIL BEING THE MAIN THREAT. CANT RULE OUT A WIND THREAT EITHER GIVEN THE VERY STRONG WIND FIELDS. ACTIVITY IS ANTICIPATED TO RACE TO THE NORTHEAST AND DIMINISH IN STRENGTH AS IT MOVES AWAY FROM THE INSTABILITY. THE NEXT COMPLICATION FOR THIS PERIOD WILL BE THE POSSIBILITY OF WINTRY PRECIPITATION. BOTH THE NAM AND THE GFS PRODUCE SNOW LATE TONIGHT FROM GENERALLY A HUTCHINSON TO MARION LINE. THE NAM HAS A BAND OF HEAVY SNOW GOING FROM ROUGHLY GREAT BEND THROUGH SALINA WHILE GFS IS MUCH LESS ROBUST. THIS DIFFERENCE SEEMS TO BE ASSOCIATED WITH THE POSITION AND ORIENTATION OF THE POTENTIAL VORTICITY ANOMALY. THE NAM IS BIT FURTHER NORTH AND STRONGER... DIPPING THE ANOMALY DOWN TO AROUND 600MB. THIS RESULTS IN A SURFACE LOW THAT IS FARTHER NORTHWEST AND DEEPER GIVING MORE TIME TO DRAW MOISTURE INTO THE STORM SYSTEM. ALL THIS SEEMS TO FEEDBACK ON ITSELF RESULTING IN AN AREA OF STRONG FRONTOGENESIS AND VERY FAVORABLE DENDRITIC SNOW GROWTH. I THINK SURFACE TEMPERATURES WILL BE TOO WARM FOR MUCH SNOW ACCUMULATION BUT IF THE NAM IS RIGHT... GIVEN ITS INTENSE LIFT... DYNAMIC COOLING PROCESSES COULD RESULT IN SURFACE TEMPERATURES THAT WOULD BE FAVORABLE FOR MORE SNOW ACCUMULATION. CONVERSELY... THE GFS PLACES ITS MORE FAVORABLE LIFT ACROSS EASTERN KANSAS AND PRODUCES A MUCH BROADER AND MUCH LIGHTER SNOW ACCUMULATION FIELD. WHILE THE NAM HAS SOME MERIT... LOW LEVEL WARMER TEMPERATURES WOULD SEEM TO PRECLUDE A HEAVY SNOW EVENT AS IT WOULD SUGGEST. THUS A BLEND OF THE GFS WITH ITS SNOW AMOUNTS AND NAM POSITIONING IS MOST REASONABLE AT THIS POINT. LASTLY... STRONG WINDS ARE EXPECTED OVERNIGHT AS THE STORM SYSTEMS DEEPENS. BOTH THE NAM AND THE GFS DEPICT A TIGHT PRESSURE GRADIENT ACROSS THE AREA. GFS IS BIT FASTER/ MORE EASTERLY WITH THE GRADIENT THAN THE NAM. BUT THE TWO ARE IN PRETTY GOOD OVERALL AGREEMENT IN THIS ASPECT OF THE FORECAST. SO WELL GO AHEAD AND HOIST A WIND ADVISORY FOR THE OVERNIGHT AND EARLY WEDNESDAY MORNING TIME FRAME. WINDS WILL LIKELY BE IN THE 26-30 KT SUSTAINED AREA AS THIS TIGHT GRADIENT TRAVERSES THE REGION. WEDNESDAY-THURSDAY: THE PRECIPITATION CHANCES FOR CENTRAL AND SOUTH CENTRAL KANSAS WILL REMAIN THROUGH 18Z ON WEDNESDAY AS THE WRAP AROUND PRECIPITATION MOVES OUT OF THE AREA...WITH SNOW CHANCES CONTINUING THROUGH THAT TIME. THE LOW PRESSURE SYSTEM WILL MOVE EASTWARD OUT OF THE AREA BY 00Z THURSDAY. BREEZY SOUTHERLY WINDS AND ABOVE NORMAL TEMPERATURES WILL RETURN THURSDAY AHEAD OF THE SURFACE LOW AND THAT WILL IMPACT THE AREA ON FRIDAY. FRIDAY-FRIDAY NIGHT: THE SYSTEM CURRENTLY LOCATED OFF THE WASHINGTON STATE AND OREGON COAST WILL MAKE ITS WAY INLAND TOWARD THE PLAINS. BOTH THE MODELS ARE IN PRETTY GOOD AGREEMENT...HOWEVER...THE GFS IS A LITTLE MORE PROGRESSIVE...AND TRACKS A LITTLE BIT FURTHER TO THE SOUTH WITH THE SYSTEM. THE MAIN THREAT WITH THIS SYSTEM IS THE CHANCE FOR SOME ACCUMULATING SNOW IN CENTRAL KANSAS...WITH A RAIN...SNOW CHANCE ACROSS SOUTHERN PORTIONS OF THE STATE. HOWEVER...SINCE THERE ARE STILL SOME DIFFERENCES...UNSURE OF HOW FAR SOUTH THE SNOW WILL GET. AS THE SURFACE LOW MOVES NORTHEAST ACROSS THE STATE...THE GRADIENT WINDS AHEAD AND BEHIND IT WILL MAKE FOR SOME UNPLEASANT CONDITIONS. SATURDAY-SUNDAY: THE THIRD IN THE ONE...TWO...THREE PUNCH OF UPPER LEVEL WEATHER SYSTEMS WILL IMPACT THE AREA SATURDAY NIGHT INTO SUNDAY. THE ECMWF AND GFS ARE NOT IN VERY GOOD AGREEMENT WITH THIS SYSTEM. HOWEVER...BOTH HAVE SHOWN A DEVELOPING SHORTWAVE...BUT ARE VARYING IN ITS STRENGTH. FOR NOW THE MAIN AREA OF CONCERN IS CENTRAL KANSAS SATURDAY NIGHT INTO SUNDAY MORNING. BECAUSE OF THE COOLER SURFACE TEMPERATURES BEHIND THE COLD FRONT THAT WILL PASS THROUGH SATURDAY MORNING...AM KEEPING IT MAINLY A SNOW EVENT...WITH A CHANCE OF RAIN OR SNOW SUNDAY AFTERNOON AS DAY TIME TEMPS INCREASE SOME. MONDAY-TUESDAY: BOTH THE ECMWF AND GFS ARE IN AGREEMENT THAT YET ANOTHER UPPER LEVEL SHORT WAVE WILL BE IMPACTING THE AREA MONDAY NIGHT INTO TUESDAY...HOWEVER...THEY DISAGREE ON THE TIMING OF THE FEATURE. THE ECMWF IS SHOWING A DEEPER SYSTEM OVER KANSAS WITH A SURFACE LOW TRACKING ACROSS THE OKLAHOMA...KANSAS STATE LINE...AND PLACES THE PRECIPITATION A BIT FURTHER TO THE NORTH THAN THE GFS. BECAUSE OF THE DIFFERENCES...HAVE PUT A RAIN OR SNOW CHANCE WITH 20 TO 30 POPS FOR MONDAY AND MONDAY NIGHT. CDB/BILLINGS && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU COMPLEX AVIATION FORECAST...WITH NEITHER NORTH AMERICAN MODEL NOR GLOBAL FORECAST SYSTEM MODEL SOLUTIONS TAKEN AT FACE VALUE. GLOBAL FORECAST SYSTEM MODEL INITIALIZED BETTER THERMODYNAMICALLY...BUT SEEMS TO BE TOO NOISY/DISJOINED BREAKING OUT CONVECTION. NORTH AMERICAN MODEL IS A BIT MORE CONTINUOUS WITH THE MOISTURE RETURN...BUT GIVEN ITS BIAS TO BE TOO AGGRESSIVE WITH MOISTURE RETURN AND NOT FOND OF ITS IDEA OF RAPIDLY DEEPENING/SLOWING SYSTEM. IN THAT REGARD GLOBAL FORECAST SYSTEM MODELS MORE PROGRESSIVE SOLUTION IS PREFERRED. THE MAIN ISSUE WAS TO SUBSTANTIALLY INCREASE SURFACE WINDS GIVEN THE TIGHT PRESSURE GRADIENT BEHIND FRONT. SOME POTENTIAL FOR WET SNOW AT KRSL/KSLN DURING THE NIGHT...BUT A LOT OF THAT WILL DEPEND ON HOW MUCH THE SYSTEM DEEPENS. THUNDER POTENTIAL IS HIGHEST AT KCNU AND WOULD DECR TO THE POINT WHERE ONLY CB MENTIONED AT KHUT. AGAIN THIS COULD CHANGE IF SYSTEM DEEPENS/SLOWS AS MUCH AS NORTH AMERICAN MODEL SUGGEST. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 38 54 33 58 / 80 50 0 10 HUTCHINSON 34 53 31 57 / 70 50 0 10 NEWTON 36 52 32 56 / 70 60 0 10 ELDORADO 37 52 33 57 / 80 60 0 10 WINFIELD-KWLD 38 55 34 60 / 80 60 0 10 RUSSELL 32 54 27 54 / 70 20 0 10 GREAT BEND 32 55 28 56 / 70 20 0 10 SALINA 35 54 31 56 / 70 50 0 10 MCPHERSON 34 53 32 56 / 70 60 0 10 COFFEYVILLE 44 53 35 60 / 90 70 0 10 CHANUTE 42 51 36 59 / 90 70 0 10 IOLA 42 50 34 58 / 90 70 0 10 PARSONS-KPPF 43 51 35 59 / 90 70 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY FOR KSZ032-033-047>053-067>070-082-083-091>094-098. &&
Hazardous weather outlook, Feb 10, 2:11 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 211 PM CST TUE FEB 10 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 211 PM CST TUE FEB 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH GRASSLAND FIRE DANGER IS EXPECTED ACROSS MUCH OF THE AREA TODAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE LARGE HAIL AND ISOLATED DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE GREATEST RISK OF SEVERE WEATHER WILL BE EAST OF I-35. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH DURING THE EVENING. TOWARD DAYBREAK...RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS PRIMARILY CENTRAL KANSAS...WITH LIGHT SLUSHY ACCUMULATIONS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW COULD LINGER ACROSS CENTRAL AND EAST-CENTRAL KANSAS THROUGH MID TO LATE MORNING WEDNESDAY...WITH LIGHT SLUSHY ACCUMULATIONS POSSIBLE. THE GRASSLAND FIRE DANGER WILL BE HIGH AREAWIDE WEDNESDAY...WITH VERY HIGH FIRE DANGER POSSIBLE ROUGHLY ALONG THE TURNPIKE CORRIDOR. HIGH FIRE DANGER IS EXPECTED ON THURSDAY ACROSS PORTIONS OF THE AREA AS WELL. A STORM SYSTEM COULD BRING ACCUMULATING SNOWFALL TO NORTHERN PORTIONS OF CENTRAL KANSAS ON FRIDAY AND FRIDAY EVENING. THERE STILL REMAINS SOME UNCERTAINTY WITH THIS DISTURBANCE...SO STAY TUNED FOR LATER FORECASTS. FINALLY...A LIGHT RAIN AND SNOW MIX IS POSSIBLE SUNDAY THROUGH MONDAY...BUT SNOW ACCUMULATION IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Feb 10, 2:56 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 256 PM CST TUE FEB 10 2009 KSZ069-102145- BUTLER- 256 PM CST TUE FEB 10 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER COUNTY... AT 251 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ONE MILE NORTHEAST OF ANDOVER...OR 14 MILES SOUTHWEST OF EL DORADO...AND MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:08 PM CST | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 34 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.